Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have had diarrhea and noticed big fish oil looking capsule floating. What can it be?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1970
Answered : 4307 Questions
I have had diarrhea all weekend and have noticed a couple of big fish oil looking capsules that float around. I have not eaten anything that looks like that or is shaped like that.????? What can they be?
Posted Wed, 21 Aug 2013 in Digestion and Bowels
Answered by Dr. Vasudha Jayant Athavale 4 hours later

The the fish oil looking capsules floating in feces are undigested fat globules. If you did not have it before, it's most likely to be due to undigested/partially digested food due to the diarrhea you had. Eating indigestible fat like olestra, excessive alcohol consumption may produce such a condition.

But if it is from quite some time, it might have caused due to digestive enzyme deficiency or poor absorption of nutrients. There are some autoimmune conditions causing it. Supplementing proper digestive enzyme (Specially Pancreatic enzyme & bile) will mostly help.

I would recommend a visit to gastroenterologist and further evaluation if the symptoms have been for quite sometime. If the symptoms have been of short duration, you can wait and observe for a few days.

I hope I have answered your query to satisfy you. In case you have another, I will be happy to help you.

Thank you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor